Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I turn to you, my doc doesn't even know what ARS is..
Nov 11, 2006

Hello Dr.Bob:

You are an inspiration to everyone. I detailed my situations below and what bothers me was that the doctor I went to didn't even know what ARS is, I started to lost trust in him providing me with any real informations, that's why I turn to you.

Possible exposure: ~30 sec of unprotected insertive vaginal sex with a girl of unknown status

Possible ARS symptoms (since exposure):

4.5 weeks later mild fever (on and off), tonsillitis (right side), swollen gland under jaw, feeling dizzy, nauseous, vomit once; all went away within 2 days with Tylenol and 10 days of antibiotics 7 weeks later mild fever, mild tonsillitis (right side); went away on its own 10 weeks later - tonsillitis (left side), swollen gland; went away within few days with another 10 days of antibiotics 12.5 weeks later swollen gland under collar bone; still present (I felt it) 4.5 weeks ~ 17.5 weeks - Persistent thrush (?) on the back of tongue and swollen lymph node under the jaws 13 weeks up to date on the collar bone for 5 weeks. I had been on two courses of antibiotics for the tonsil treatments. The thrush and lymph nodes are seemingly getting better on its own at 17.5 week

1. Are my symptoms typical of ARS? I know we shouldn't judge on symptoms alone and I also know that ARS generally does not recur. But could it be separate events just happens to happen one after another? 2. Are my ~13 weeks persisting thrush and swollen gland a bit long for ARS? 3. If thrush can be caused by antibiotics, how long does it take for it to happen after taking antibiotic and how long will it stop after stop taking it? Its been present for 6 weeks after I was off the second course of antibiotics.

Thanks Dr, I need your opinions as well as Gluck karma!

Response from Dr. Frascino

Hi,

First, in response to your specific questions:

1. No.

2. I don't believe your "symptoms" are ARS related.

3. Thrush induced by antibiotics can vary considerably from person to person based on many factors, including, for example, the type, dose and duration of antibiotics taken. It generally clears within a week or two.

Next, a few comments:

1. Often people believe or fear they have "thrush" when in reality they do not.

2. If your doctor really has no knowledge of HIV and the signs and symptoms related to acute primary infection, he really shouldn't be your doctor (or anyone else's either!). I suggest you find a more competent and knowledgeable general physician.

3. Your 30 seconds of unprotected insertive vaginal sex does place you at some degree of risk for STDs, including HIV. A single HIV-antibody test at the three-month mark is warranted and will give you a definitive result. Symptoms or no symptoms, you still need an HIV test.

Finally, "gluck" karma is on its way!

Dr. Bob



Previous
3rd time donating
Next
Help: consumed my own semen!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement